Alert archive / Ohio / Flash Flood Warnings in 2002
Flash Flood Warning 63, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 19, 2002, 3:57 PM EDT for Belmont County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2002, 3:57 PM EDT (19:57 UTC)
- Expired
- Jul 19, 2002, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Belmont County, OH
The radar
The Pittsburgh radar (KPBZ), 87 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1067 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 191957 FFWPBZ OHC013-192300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 354 PM EDT FRI JUL 19 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... BELMONT COUNTY IN OHIO * UNTIL 700 PM EDT * AT 354 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT EXTREMELY HEAVY RAIN WAS OCCURRING JUST WEST OF POWHATEN POINT. THIS RAIN WILL BE AFFECTING PORTERS RUN. OVER 1.8 INCHES HAS FALLEN IN A VERY SHORT TIME. * OTHER LOCATIONS IN THE WARNING INCLUDE...STEINERSVILLE... POWHATEN POINT... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:20 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 19, 3:20 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 320 PM EDT FRI JUL 19 2002 PREFRONTAL SQUALL LINE NOW EXITING OUR NRN MOST TIER OF COUNTIES. FRONT NOT QUITE THROUGH AS DEWPTS SLOW TO DROP. WILL KEEP IN CHC IN NRN HALF EARLY THIS EVENING AND LIKELY SOUTH WITH HEAVY DOWNPOURS. FRONT DOES NOT EXIT OUR SRN TIERS TIL MID MORNING AND QUESTION WHETHER IT EXITS OUR GARRETT PRESTON TUCKER COS AT ALL WITH AVN SLOWER THAN OTHER MODELS. FOR THE MOMENT WILL KEEP IN CHC MORNING SHOWERS IN OUR COUNTIES STRADDLING MASON-DIXON LINE AND A.M. SHOWERS/TSTMS IN GARR-PREST-AND TUCKER. RDG BUILDS ACROSS SAT NIGHT WITH CLEARING WITH UPPER RIDGE IN CONTROL FOR SUN WITH ANTOHER WARMUP. CONDITIONS DRY UNTIL NEXT FRONT APPROACHES ON MOND. TEMPS SIMILAR TO MOS. PIT 65 86 64 91 / 70 10 10 10 HLG 64 86 64 91 / 70 10 10 10 MGW 65 86 64 91 / 70 30 10 10 ZZV 65 87 65 93 / 70 10 10 10 PHD 64 86 64 91 / 70 10 10 10 FKL 60 83 60 86 / 40 10 10 10 DUJ 61 83 60 85 / 40 10 10 10 LBE 64 86 63 90 / 70 10 10 10 BTP 62 84 62 88 / 50 10 10 10 IDI 62 84 62 88 / 50 10 10 10 ODM 63 82 63 86 / 70 40 10 10 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Jul 19, 11:25 AM EDT, 4 hours 32 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-192100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1125 AM EDT FRI JUL 19 2002 ...NO SEVERE WEATHER EXPECTED BUT HEAVY RAIN POSSIBLE... A WARM AND HUMID AIRMASS WILL CONTINUE ACROSS THE REGION THIS AFTERNOON AND TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS FROM TIME TO TIME. THE BEST TIME FOR THESE STORMS WILL BE DURING THIS AFTERNOON AND EARLY TONIGHT. THE NATIONAL WEATHER SERVICE IN PITTSBURGH SAYS SOME OF THE SLOW MOVING STORMS WILL PRODUCE LOCALIZED HEAVY DOWNPOURS. IF TWO INCHES OR MORE OF RAIN FALLS IN A SHORT PERIOD OF TIME...FLOODING CAN RESULT. BE ALERT FOR PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS AS THESE STORMS PASS THROUGH. ALSO GUSTY WINDS CAN OCCUR. SKYWARN ACTIVATION IS POSSIBLE IF HEAVY RAINFALL OCCURS. SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF ONE INCH OR MORE OF RAINFALL FROM THESE STORMS.
Special weather statement, Jul 19, 12:55 PM EDT, 3 hours 2 minutes before
OHZ039>041-048>050-WVZ001-002-191900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1255 PM EDT FRI JUL 19 2002 ...HEAVY DOWNPOURS POSSIBLE THIS AFTERNOON... SHOWERS AND THUNDERSTORMS CONTINUE TO FORM ACROSS PORTIONS OF EAST CENTRAL OHIO AND THE PANHANDLE OF WEST VIRGINIA THIS AFTERNOON. THE MAIN THREAT FROM THESE STORMS IS HEAVY RAINFALL...WHICH COULD EXCEED ONE INCH PER HOUR. IF YOU PLAN TRAVEL ACROSS THE AREA THIS AFTERNOON...BE ALERT FOR RAPID CHANGES IN VISIBILITY IN THESE DOWNPOURS...ALONG WITH PONDING OF WATER ON AREA ROADWAYS. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
Special weather statement, Jul 19, 1:30 PM EDT, 2 hours 27 minutes before
OHZ039>041-048>050-057>059-PAZ020-021-029-WVZ001>003-191830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 130 PM EDT FRI JUL 19 2002 ...THUNDERSTORMS WITH HEAVY RAIN AND SMALL HAIL WERE PUSHING ACROSS THE REGION... A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM ALLEGHENY COUNTY...WEST THROUGH BEAVER COUNTY PENNSYLVANIA AND THEN EXTENDED TO TO HANCOCK COUNTY WEST VIRGINIA...JEFFERSON...CARROLL...AND TUSCARAWAS COUNTY OHIO. THESE STORMS CONTAIN FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS AND SMALL HAIL. THE STORMS WERE MOVING TO THE EAST ABOUT 15 MPH. IF YOU LIVE IN ALLEGHENY COUNTY PENNSYLVANIA NEAR ETNA...SHALER TOWNSHIP...AND BLAWNOX BE PREPARED FOR VERY HEAVY RAIN AND SMALL HAIL BY 200 PM.
Local storm report, Jul 19, 2:31 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
231 PM EDT FRI JUL 19 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM WEST ALEXANDER PA .75 INCH HAIL
07/19/02 WASHINGTON REPORTED BY
PUBLICLocal storm report, Jul 19, 2:31 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT - CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH, PA
231 PM EDT FRI JUL 19 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM WEST ALEXANDER PA .75 INCH HAIL
07/19/02 WASHINGTON REPORTED BY PUBLICThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 4:23 PM EDT | Flash Flood Warning | PBZ | Muskingum | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.